Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 31, 2009, 9:28 PM MDT. It took effect at Apr 1, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 9:28 PM MDT (03:28 UTC)
- In effect from
- Apr 1, 2009, 12:00 PM MDT
- Expired
- Apr 1, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 010328 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 928 PM MDT TUE MAR 31 2009 ...HIGH WIND WARNING IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO THE SOUTHERN ROCKIES BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER HIGHER ELEVATIONS AND ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING HAZARDOUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-011800- /O.UPG.KEPZ.HW.A.0003.090401T1800Z-090402T0300Z/ /O.NEW.KEPZ.HW.W.0002.090401T1800Z-090402T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 928 PM MDT TUE MAR 31 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. .LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO THE SOUTHERN ROCKIES BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER HIGHER ELEVATIONS AND ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KEPZ 011741 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1141 AM MDT WED APR 1 2009 ...HIGH WIND WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO NORTHERN NEW MEXICO BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF UP TO 60 MPH. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING HAZARDOUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-020300- /O.CON.KEPZ.HW.W.0002.090401T1800Z-090402T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1141 AM MDT WED APR 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... .LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO NORTHERN NEW MEXICO BY THIS AFTERNOON. THIS WILL LEAD TO A STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH. THE WINDS WILL DIMINISH MID EVENING AS THE SURFACE FRONT MOVES THROUGH AND WINDS TURN NORTHWEST. HOWEVER...GUSTY WINDS OF 50 TO 60 MPH MAY CONTINUE INTO THURSDAY MORNING ALONG EASTERN SLOPES OF MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE. && $$ HEFNER
000 WWUS74 KEPZ 020325 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 925 PM MDT WED APR 1 2009 ...WINDS WILL SLOWLY DECREASE THIS EVENING... .A STRONG COLD FRONT WAS MOVING SOUTHEASTWARD THROUGH SOUTHERN NEW MEXICO AND SHOULD EXIT FAR WEST TEXAS BY MIDNIGHT. WITH THE LOSS OF DAYTIME HEATING...OPTIMUM WIND POTENTIAL WAS NO LONGER PRESENT. STRONG GUSTY WINDS WILL BRIEFLY OCCUR IN THE VICINITY OF THE FRONT BUT SHOULD REMAIN BELOW HIGH WIND WARNING CRITERIA. HOWEVER...ISOLATED LOCATIONS ALONG EASTERN SLOPES OF NORTH TO SOUTH ORIENTED MOUNTAIN RANGES MAY EXPERIENCE GUSTS TO 50 MPH UNTIL MIDNIGHT. NMZ022>025-030>032-TXZ055-056-020430- /O.EXP.KEPZ.HW.W.0002.000000T0000Z-090402T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 925 PM MDT WED APR 1 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME NORTHWEST AND DECREASE AS A COLD FRONT PROGRESSES TO THE SOUTHEAST. THE FRONT SHOULD EXIT OTERO COUNTY BY 10 PM MDT...EL PASO COUNTY BY 11 PM AND HUDSPETH COUNTY BY MIDNIGHT. ALTHOUGH THE WARNING HAS EXPIRED...WINDS MAY GUST TO 50 MPH LOCALLY ALONG EASTERN SLOPES OF MOUNTAIN RANGES SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS FOR THE NEXT COUPLE OF HOURS. $$ FAUSETT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 31, 2:02 PM MDT, 7 hours 26 minutes earlier.
Area forecast discussion, Mar 31, 2:02 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MDT TUE MAR 31 2009
.SYNOPSIS...
CLEAR TONIGHT WITH LIGHT WINDS. LOW PRESSURE ALOFT WILL CAUSE
STRONG WINDS AND AREAS OF BLOWING DUST TOMORROW AFTERNOON AND
EVENING. MOSTLY SUNNY WITH LIGHT WINDS THURSDAY THEN ANOTHER
STORM WILL BRING BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON
AND SATURDAY WITH THE CHANCE OF SHOWERS FRIDAY NIGHT INTO
SATURDAY MORNING. DRY AND WARM SUNDAY AS HIGH PRESSURE MOVES
IN FROM THE WEST.
&&
.DISCUSSION...
A SERIES OF LOW PRESSURE SYSTEMS WILL KEEP OUR WINDY SEASON ACTIVE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE NEXT UPPER LEVEL LOW
WILL MOVE FROM THE PACIFIC NORTHWEST TO THE SOUTHERN ROCKIES BY
WEDNESDAY AFTERNOON. THIS WILL LEAD TO DEVELOPMENT OF LOW PRESSURE
AT THE SURFACE OVER THE TEXAS PANHANDLE...AND A STRONG PRESSURE
GRADIENT ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THE STRONG
PRESSURE GRADIENT AND HIGH WINDS MIXING DOWN FROM ALOFT WILL CAUSE
SURFACE WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY
AFTERNOON AND EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER
HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. THIS
SYSTEM WILL PASS FAR ENOUGH NORTH THAT THERE IS LITTLE TO NO CHANCE
FOR PRECIPITATION. THERE WILL BE AREAS OF BLOWING DUST THAT COULD
REDUCE VISIBILITY TO LESS THAN A MILE.
ANOTHER STORM SYSTEM WILL APPROACH THE STATE ON FRIDAY WITH WIND
SPEEDS EXPECTED TO SIGNIFICANTLY INCREASE AGAIN. MODELS HAVE THE
TRACK OF THIS SYSTEM FARTHER SOUTH WITH A SLIGHT CHANCE OF SHOWERS
FRIDAY NIGHT AND SATURDAY MORNING...MAINLY FROM THE BOOTHEEL INTO
THE GILA AND ACROSS THE SACRAMENTO MOUNTAINS. MOST OF THE DESERT
LOWLANDS WILL REMAINS DRY AND WINDY FRIDAY AND SATURDAY. A RIDGE
OF HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING DRY AND WARM
CONDITIONS AND A BREAK FROM THE STRONG WINDS SUNDAY THROUGH TUESDAY.
ANOTHER STORM MAY GENERATE WINDY CONDITIONS FOR NEXT WEDNESDAY.
&&
.AVIATION...VALID 31/0000Z-01/0000Z...
ANOTHER IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC NORTHWEST WILL
ENTER THE BORDERLAND WEDNESDAY. HIGH WIND WATCH IS IN EFFECT FROM
01/18Z-02/03Z. FROM 00Z-18Z VFR WITH SCT MID/HI CLDS ABOVE 100 AGL
AND SFC WINDS 220-260 10-15 KTS. MT TOP WINDS 270/35KTS WITH OCNL
MDT TURBC. 18Z-24Z SCT-BKN 100-250 AGL. SFC WINDS BECOMING 240
35-40KTS GUSTING 55-60 KTS WITH HIR GUSTS EAST SLOPES/PASSES WITH
OCNL AREAS 1-3 SM LCLY IN BLDU. MTN TOPS WINDS 26065KTS. OCNL SVR
TURBC OVR NR MTNS BLO 150 MSL ESPLY EAST FACING SLOPES.
&&
.FIRE WEATHER...
WEST TO SOUTHWEST WINDS FROM WEDNESDAY MORNING INTO WEDNESDAY
EVENING AT 40 TO 50 MPH WITH GUSTS TO 60 MPH AND EVEN HIGHER
GUSTS RIDGELINES AND EAST SLOPES AND PASSES. RH VALUES WILL DROP
IN THE 8%-13% RANGE WITH HIGH TO VERY HIGH FIRE DANGER. RED FLAG
CONDITIONS WILL BE MORE THAN MET ON WEDNESDAY AFTERNOON ESPECIALLY
IN THE WIND DEPARTMENT. RELATIVELY LIGHT WINDS ON THURSDAY...THEN
ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE FRIDAY
AND SATURDAY WITH STRONG WINDS AND A SLIGHT CHANCE OF SHOWERS FOR
THE BOOTHEEL AND AREA MOUNTAINS FRIDAY NIGHT. DRY CONDITIONS WITH
SEASONAL TEMPERATURES WILL OCCUR FOR THE REMAINDER OF NEXT WEEKEND
AND THE FIRST PART OF NEXT WEEK. NEXT POTENTIAL RED FLAG CONDITIONS
WILL BE FRIDAY...THEN NEXT TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 51 75 49 73 50 / 0 0 0 0 0
SIERRA BLANCA TX 45 72 42 66 42 / 0 0 0 0 0
LAS CRUCES 43 74 42 72 44 / 0 0 0 0 0
ALAMOGORDO 47 71 46 70 47 / 0 0 10 0 0
CLOUDCROFT 33 47 23 45 32 / 0 10 10 0 0
TRUTH OR CONSEQUENCES 41 71 41 71 42 / 0 10 0 0 0
SILVER CITY 36 63 36 63 37 / 0 0 0 0 0
DEMING 39 73 39 72 43 / 0 0 0 0 0
LORDSBURG 34 72 34 76 39 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ022>025-030>032.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
20/21Hazardous weather outlook, Mar 31, 6:22 AM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 622 AM MDT TUE MAR 31 2009 NMZ022>025-030>032-TXZ055-056-011230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 622 AM MDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND BLOWING DUST WILL OCCUR WEDNESDAY AFTERNOON AS A STRONG UPPER LEVEL STORM SYSTEM MOVES THROUGH THE STATE. STRONG WINDS WILL OCCUR AGAIN FRIDAY AND SATURDAY AS ANOTHER SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:02 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 25 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.